Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Is there a relation between Atovastatin and pain in kidney area?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6595 Questions
I have been using prescribed Atovastatin for appoximately two years. I now have intermitent pain in the kidney area and usually my urine is medium tea colour most of the time.With three urine tests blood has been detected in my urine.I have had xray ,ultrasound and ct scan.No kidney stones have been found or other unusual things detected other than slight kidney tissue irregularity near the urethra as i understand it.While the pain in the kidney area is bearable I take panadol to ease it some times when it gets a bit much.My regular gp says I should not take stronger pain killers because I have a faulty mitral heart valve.Should I be conserned about the use of Atorvastatin.?John Moore new Zealand.
Posted Mon, 13 Jan 2014 in Abdominal Pain
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer....ATORVASTATIN doesn't cause bleeding in urine Detailed answer... Hello, Thanks for the query. Very frankly speaking,ATORVASTATIN doesn't result in any bleeding in urine unless you are suffering from a very serious side effect of ATORVASTATIN called as rhabdomylosis. As far as intermittent bleeding in urine is concerned there can be various causes for it which range from innocuous reasons like use of aspirin or laxatives to cancers of prostate or bladder. Since routine tests have not revealed anything,I would advise you to consult a urologist and get a cystoscopy done. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor